Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 20, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 24, 1999, 6:03 AM CDT for Woodson County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 1999, 6:03 AM CDT (11:03 UTC)
- Expired
- Jun 24, 1999, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Woodson County, KS
The radar
The Topeka radar (KTWX), 131 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 241102 FFWICT KSC207-241400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 603 AM CDT THU JUN 24 1999 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... WOODSON COUNTY IN SOUTHEAST KANSAS * UNTIL 900 AM CDT * AT 600 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW THUNDERSTORMS WITH VERY HEAVY RAIN MOVING SLOWLY EAST ACROSS WOODSON COUNTY. RADAR ESTIMATED THAT BETWEEN 2 AND 3 INCHES OF RAIN HAD FALLEN NORTHWEST OF YATES CENTER SINCE 430 AM. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. THIS FLASH FLOOD WARNING REPLACES THE SMALL STREAM FLOOD ADVISORY THAT WAS PREVIOUSLY IN EFFECT FOR WOODSON COUNTY. DARMOFAL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:22 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 24, 3:22 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 322 AM CDT THU JUN 24 1999 BIG QUESTION TODAY IS HOW LONG WILL COMPLEX TO THE WEST HOLD TOGETHER AND WHAT WILL IT DO TO TODAYS WEATHER. MODELS SIMILAR IN THE UPPER LEVELS WITH MINOR DIFFERENCES IN THE LOWER LEVELS. ETA SEEMS TO HAVE INITIALIZED BETTER WHEN LOOKING AT 00Z H85 ANALYSIS. NOT COMPLETELY CONVINCED ETA SHOULD BE TRUSTED THOUGH. ETA DEVELOPS MUCH STRONGER CONVECTIVELY INDUCED VORT MAX WHICH WOULD BE JUST SOUTH OF FA BY 12Z THIS MORNING. NGM/AVN ARE MUCH WEAKER. ATTM THINK A COMPROMISE WOULD BE MORE REASONABLE. BASICALLY DID NOT FOLLOW ANY PARTICULAR MODEL ONCE AGAIN. LATEST SFC ANALYSIS SHOWS ONE BOUNDARY TO THE SOUTH AND ANOTHER TO THE NORTH. ANOTHER BOUNDARY MAY BE IN PLACE DURING THE AFTERNOON DUE TO CONVECTIVE COMPLEX TO THE WEST. IN FACT...TSRA TO THE WEST MAY HOLD TOGETHER AND MOVE ACROSS AT LEAST THE WESTERN PORTION OF THE FA TODAY. WITH H85 MOIST AXIS JUST TO THE WEST...SFC MOISTURE CONTINUING TO INCREASE AND TSRA TO THE WEST...FEEL IT WISE TO CONTINUE CHC POPS ACROSS FA TODAY AND SLIGHT CHC INTO THE EVENING. WILL ALSO LEAVE OUT POPS THROUGH THE REST OF THE FCST PACKAGE. SHOWERS DEVELOPING JUST TO THE SOUTH AND EAST OF ICT ATTM MAY ALSO WARRANT MORNING/AFTERNOON WORDING. WILL LIKELY NOT MENTION AND TIME DESCRIPTOR FOR PRECIP. EXPECT HIGH TEMPS TO BE GENERALLY AT OR ABOVE NORMAL THROUGH THE NEXT 5 DAYS. WILL START OUT CLOSE TO NORMAL(IE UPPER 80S) WARMING TO SLIGHTLY ABOVE NORMAL FOR THE WEEKEND. LOWS WILL LIKEWISE BE AT OR A LITTLE ABOVE NORMAL WITH READINGS IN THE UPPER 60S TO LOW 70S. FCSTID = 7/NR ICT 89 72 90 73 / 30 20 10 10 HUT 89 71 91 72 / 30 20 10 10 EWK 88 72 90 72 / 30 20 10 10 EQA 87 71 89 73 / 30 20 10 10 WLD 89 73 90 74 / 30 20 10 10 RSL 89 68 92 70 / 30 20 10 10 GBD 89 68 92 70 / 30 20 10 10 SLN 88 69 90 70 / 30 20 10 10 MPR 88 70 90 71 / 30 20 10 10 CFV 87 72 88 74 / 30 20 10 10 CNU 86 71 87 74 / 30 20 10 10 K88 85 70 87 73 / 30 20 10 10 .ICT...NONE.
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:15 PM CDT | Flash Flood Warning | ICT | Sumner | 2 hr |
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.